For those who had a riba reduction – when where you able to increase riba again?
This is my second tx, and I started triple tx 9/28/11 and took last incevik on 12/20/11.
My original riba dose was 1000 mg, but on 12/9 I reduced to 800 mg and on 12/19 reduced to 600 mg and am still on 600 mg.
I started weekly procrit of 40,000 ml on 11/15/11.
From 11/16 weekly hgb went from 8.5 to 8.3 to 8.4 to 8.1 to 8.2 to 8.1 and on 12/28 it was 8.7 !
Hopefully this is a sign that my hgb will start to increase.
When do you think I increase my riba dose? I wonder if I should be concerned about taking the lower dose and for how long.
My husband had a reduction in ribavirin about 2 weeks ago (from 1200 to 800) due to symptoms of anemia even though his hgb was OK. He has felt better since the reduction. He did follow up labwork last week to check counts, but we haven't heard back yet from his NP about the results, so he is sticking with 800 for now.
During treatment #2, they had him hold one dose of riba when he became anemic and then put him on procrit and back to the full dose of riba.
This time they did the dose reduction first and haven't added or changed anything else. Apparently the dose reduction of riba is the preferred first step with triple therapy with Incivek. As I'm sure you know, according to the trial studies, the dose reduction in riba did not change the SVR results.
I just did 30 weeks of tx with Victrelis and my riba was reduced at week 14 from 1000 to 800. During the next 16 weeks, I went back up to 1000 for a total of 4 weeks and then back down to 800. It did make me feel much better and I never took procrit. HGB went as low as 9.2 and has hovered at 10. I have been UND since week 7 and expect to remain so! I wouldn't worry, but would request to at least go up to 800 if I were you. Sometimes you have to nag these docs!
Congrats on ur numbers going up. Slow but sure! You're reaponding. I was reduced For 3 mos or so waiting on Procrit. Once it hit (4th shot?) I went back up. I'm full dose n hgb hit 10. woohoo!
Good luck. Take care o you n rest til u get there.
Hope your energy level and overall well-being are on the way up like the hemoglobin! I think folks who have to dose reduce riba all feel that same concern, but still being in the 8s you might want to just get to feeling more alive first :).
My husband like you had been dose reduced (from 1200) to 800 when he started procrit; after transfusion and a couple of months of procrit and hgb at 11 they tried to increase him back to 1000 but within a couple of weeks he was back in for transfusion and had to be put on procrit 2x a week (ended up at 800 mg riba and procrit 2x a week for the duration of treatment -- in his case, yo-yo-ing around with the riba only made things worse). Good luck whatever you decide... just enjoy feeling better soon! ~eureka
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.